Alert archive / Michigan / Tornado Warnings in 2025
Tornado Warning 1, NWS Detroit, MI
NWS Detroit, MI issued this tornado warning at Mar 30, 2025, 6:39 PM EDT for Livingston County, Shiawassee County, Michigan. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2025, 6:39 PM EDT (22:39 UTC)
- Expired
- Mar 30, 2025, 7:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Livingston County, MI, Shiawassee County, MI
The radar
The Detroit radar (KDTX), 49 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 6:59 PM EDT | TSTM WND DMG | Durand, MI | Large pine uprooted and down on a garage |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 5:23 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.7 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 450 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 327 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
872
WFUS53 KDTX 302239
TORDTX
MIC093-155-302315-
/O.NEW.KDTX.TO.W.0001.250330T2239Z-250330T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Detroit/Pontiac MI
639 PM EDT Sun Mar 30 2025
The National Weather Service in Detroit/Pontiac has issued a
* Tornado Warning for...
Southeastern Shiawassee County in southeastern Michigan...
Northwestern Livingston County in southeastern Michigan...
* Until 715 PM EDT.
* At 639 PM EDT, severe thunderstorms capable of producing both
tornadoes and extensive straight line wind damage were located near
Fowlerville, moving northeast at 70 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* These dangerous storms will be near...
Fowlerville around 645 PM EDT.
Byron and Cohoctah around 650 PM EDT.
Other locations impacted by this tornadic thunderstorm include Conway
Township and Vernon.
This includes the following highways...
I-96 between mile markers 125 and 128.
I-69 between mile markers 114 and 123.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4313 8393 4274 8392 4261 8414 4278 8416
TIME...MOT...LOC 2239Z 225DEG 59KT 4266 8417
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Mann3 follow-up statements
698
WWUS53 KDTX 302253 RRA
SVSDTX
Severe Weather Statement
National Weather Service Detroit/Pontiac MI
653 PM EDT Sun Mar 30 2025
MIC093-302302-
/O.CAN.KDTX.TO.W.0001.000000T0000Z-250330T2315Z/
Livingston MI-
653 PM EDT Sun Mar 30 2025
...THE TORNADO WARNING FOR NORTHWESTERN LIVINGSTON COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled. A
Severe Thunderstorm Warning remains in effect until 715 PM.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
southeastern Michigan.
&&
LAT...LON 4313 8393 4278 8392 4278 8416
TIME...MOT...LOC 2252Z 218DEG 53KT 4280 8399
$$
MIC155-302315-
/O.CON.KDTX.TO.W.0001.000000T0000Z-250330T2315Z/
Shiawassee MI-
653 PM EDT Sun Mar 30 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR
SOUTHEASTERN SHIAWASSEE COUNTY...
At 652 PM EDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located over
Byron, or 7 miles south of Durand, moving northeast at 60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
These dangerous storms will be near...
Durand around 700 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Vernon.
This includes I-69 between mile markers 114 and 123.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4313 8393 4278 8392 4278 8416
TIME...MOT...LOC 2252Z 218DEG 53KT 4280 8399
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Mann757
WWUS53 KDTX 302304 RRA
SVSDTX
Severe Weather Statement
National Weather Service Detroit/Pontiac MI
704 PM EDT Sun Mar 30 2025
MIC155-302315-
/O.CON.KDTX.TO.W.0001.000000T0000Z-250330T2315Z/
Shiawassee MI-
704 PM EDT Sun Mar 30 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR EAST
CENTRAL SHIAWASSEE COUNTY...
At 704 PM EDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located over
Swartz Creek, or 7 miles southwest of Flint, moving northeast at 70
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
east central Shiawassee County, including the following locations...
Vernon.
This includes I-69 between mile markers 117 and 123.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4289 8392 4293 8406 4313 8393
TIME...MOT...LOC 2304Z 225DEG 59KT 4294 8380
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
MR900 WWUS53 KDTX 302310 RRA SVSDTX Severe Weather Statement National Weather Service Detroit/Pontiac MI 710 PM EDT Sun Mar 30 2025 MIC155-302319- /O.EXP.KDTX.TO.W.0001.000000T0000Z-250330T2315Z/ Shiawassee MI- 710 PM EDT Sun Mar 30 2025 ...THE TORNADO WARNING FOR EAST CENTRAL SHIAWASSEE COUNTY WILL EXPIRE AT 715 PM EDT... The storm which prompted the warning has weakened below severe limits, and has exited the warned area. Therefore, the warning will be allowed to expire. However, gusty winds are still possible with this thunderstorm. A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for southeastern Michigan. Remember, a Severe Thunderstorm Warning still remains in effect until 730 PM EDT. && LAT...LON 4289 8392 4293 8406 4313 8393 TIME...MOT...LOC 2309Z 225DEG 59KT 4298 8374 $$ Mann
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this tornado warning went out at Mar 30, 6:10 PM EDT, 29 minutes earlier. Its key messages:
- * Potential for severe weather exists between 6 and 10 pm this evening. There is an Enhanced Risk (3/5) of severe thunderstorms south of a line from Saginaw to Cass City, with a Slight Risk (2/5) north of this line. Damaging winds, large hail, heavy rainfall, and an isolated tornado are all possible. * High temperatures mostly in the 40s for Monday into Tuesday before the next round of warmer weather with showers and thunderstorms returns Wednesday.
Area forecast discussion, Mar 30, 6:10 PM EDT, 29 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
610 PM EDT Sun Mar 30 2025
.KEY MESSAGES...
* Potential for severe weather exists between 6 and 10 pm this
evening. There is an Enhanced Risk (3/5) of severe thunderstorms
south of a line from Saginaw to Cass City, with a Slight Risk
(2/5) north of this line. Damaging winds, large hail, heavy
rainfall, and an isolated tornado are all possible.
* High temperatures mostly in the 40s for Monday into Tuesday before
the next round of warmer weather with showers and thunderstorms
returns Wednesday.
&&
.AVIATION...
Linear thunderstorm complex will track across the terminal in the 23
to 01Z time frame, with some weakening not expected until the line
gets well east of the terminals. Upstream observations indicate
strong/severe wind gusts along this line of convection (> 45 knots).
The upscale growth of the complex has also led to an apparent wake
low. This is resulting in gusty west-southwest winds across northern
Illinois and may impact the metro Detroit area later this evening.
With some fluctuation in ceilings expected in the wake of this
thunderstorm complex, low level moisture (MVFR based clouds are
forecast to rotate back across Se Mi overnight in the wake of the low
pressure system driving this convection.
.DTW THRESHOLD PROBABILITIES...
* High in thunderstorms this evening.
* High in ceilings aob 5000 feet tonight and Monday.
&&
.PREV DISCUSSION...
Issued at 311 PM EDT Sun Mar 30 2025
DISCUSSION...
Severe weather threat window remains 6 to 10 pm this evening.
Convective initiation and organization underway as expected across
eastern IL, within an axis of weak to moderate instability derived
within a greater corridor of pre-cold frontal clearing. To the
extent this clearing arrives locally remains somewhat uncertain
given pockets of cloud debris still embedded within this warm
sector, but a noteworthy period of low level moisture advection
/lower 60s dewpoints/ as temperatures continue to moderate will
contribute to steady boundary layer destabilization by early this
evening. MLCAPE values ranging from 700 to 1300 j/kg still projected
by hi res model guidance, with upwards of 200 j/kg across the lowest
3 km. Inbound activity likely to maintain a linear mode with
clusters of higher magnitude updrafts as the shear vector becomes
increasingly parallel to the governing forced ascent along the
advancing boundary. Damaging wind gust potential highlighted as the
greatest threat within the expansive SPC enhanced risk under this
environment. A tornado risk does exist noting maintenance of a
slightly veered profile with height and accompanying increase in
adequate SRH. Potential exists for the warm front to stall over the
Saginaw valley and northern thumb, so any intersection of incoming
activity with this feature could offer a heightened risk for
updrafts to quickly attain greater structure and rotate.
Cold frontal passage brings a swift end to the convective threat by
02z, with lingering potential for light shower production through
the latter half of the night as the trailing mid level trough pivots
through. This occurs within a gusty post-frontal west to northwest
wind, as ensuing cold air advection increases in magnitude. Peak
gusts reaching 30 to 35 mph. Airmass change completes heading into
Monday as low level thermal troughing takes residence within a
broader region of mid level troughing. The timing and magnitude of
the advective process will effectively minimize the diurnal recovery
in temperature Monday, placing a ceiling for highs at low to mid
40s. Stretch of dry and stable conditions exist Tuesday as high
pressure builds across the northern great lakes. Full insolation
potential given the profile, but with low level flow holding out of
a cold northeasterly direction. This ensures seasonably cool
conditions prevail again Tuesday.
Yet another dynamic mid level wave of central pacific origin
projected to strengthen while ejecting northeast out of the plains
Wednesday. Expansive corridor of warm air advection along the
downstream flank will initiate deeper moisture advection with the
northward advancing warm frontal slope. Inbound arrival set locally
for early Wednesday, bringing a good chance of rain with the
possibility for elevated thunder given quality of the theta-e
advection. Steady late day/evening boundary layer destabilization as
the warm sector makes greater inroads will lead to a thermodynamic
environment not unlike today, as temps peak in the 60s and dewpoints
approach this mark. Given the underlying wind field currently
projected, this again brings potential for a higher magnitude
convective episode to emerge along an attendant cold front/trough.
Depending on pace and positioning of the frontal zone relative to
the upper level dynamics, possibility for axis of heavy rainfall
also exists. Prevailing mid level southwest flow left behind in the
wake of the system maintains milder conditions through the end of
the week.
MARINE...
Warm frontal boundary currently over the northern Thumb continues to
gradually lift north in response to low pressure reaching the western
Great Lakes. The warmer, moist airmass behind this front is
supportive of areas of fog development with webcams near Port Huron
showing patchy fog post frontal passage. This low will drive a cold
front across the region this evening as the low center tracks
directly over Lake Huron. A line of thunderstorms likely develops in
advance of this front, tracking through the central and southern
Great Lakes between roughly 6pm and midnight. Storms may be severe,
particularly over waters south of Port Austin, where the main hazard
is strong gusts in excess of 34kts and frequent lightning.
Secondary, lesser chance, hazards are hail and an isolated tornadic
waterspout. Colder northwest flow then redevelops by Monday
following the passage of the low/cold front tonight. Given the low
rapidly pushes into eastern Canada, a weakening gradient over the
central Great Lakes is expected to keep NW gusts below 30kts. This
does lead to larger waves around the Thumb nearshore waters with
Small Craft Advisories up through Tuesday morning. High pressure
builds over the region for Tuesday bringing drier conditions and
lighter winds.
HYDROLOGY...
An area of showers and thunderstorms will expand across the area
this evening. Potential exists for locally heavy rainfall within the
strongest and most persistent storms. Rainfall totals from one
quarter to one half inch possible. Minor ponding of water of prone
areas along with rises on area creeks and stream are possible.
Rainfall tapers off quickly as a cold front moves across the area
overnight.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...None.
Lake Huron...Small Craft Advisory from 8 AM Monday to 4 PM EDT Tuesday for
LHZ421-441.
Small Craft Advisory from 2 PM Monday to 4 PM EDT Tuesday for
LHZ442-443.
Lake St Clair...None.
Michigan waters of Lake Erie...None.
&&
AVIATION.....SC
DISCUSSION...MR
MARINE.......KDK
HYDROLOGY....MR
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, Mar 30, 4:08 PM EDT, 2 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 408 PM EDT Sun Mar 30 2025 MIZ047>049-053>055-060>063-068>070-075-076-082-083-312015- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 408 PM EDT Sun Mar 30 2025 This hazardous weather outlook is for southeast Michigan. .DAY ONE...Tonight A line or broken line of thunderstorms moving generally west to east at around 50 mph will bring potential for severe weather between 6 pm and 10 pm. There is an Enhanced Risk (3/5) for severe weather south of a line from Saginaw to Cass City, with a Slight Risk (2/5) for areas to the north with potential for damaging wind gusts, large hail, isolated tornadoes, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday Another strong low pressure system across the Midwest brings potential for heavy rainfall and severe thunderstorms on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely this evening. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-312015- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 408 PM EDT Sun Mar 30 2025 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Tonight A line or broken line of thunderstorms moving generally west to east at around 50 mph will bring potential for severe weather between 6 pm and 10 pm. There is an Enhanced Risk (3/5) for severe weather south of a line from Saginaw to Cass City, with a Slight Risk (2/5) for areas to the north with potential for damaging wind gusts, large hail, isolated tornadoes, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday Another strong low pressure system across the Midwest brings potential for heavy rainfall and severe thunderstorms on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely this evening. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. MR
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 9:47 AM EDT | Small Craft Advisory | DTX | 51 hr | |
| Mar 30, 5:54 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee | 66 min |
| Mar 30, 6:14 PM EDT | Severe Thunderstorm Warning | DTX | Livingston, Washtenaw | 61 min |
| Mar 30, 6:17 PM EDT | Special Marine Warning | DTX | 118 min | |
| Mar 30, 6:24 PM EDT | Severe Thunderstorm Warning | DTX | Shiawassee | 66 min |
| Mar 30, 6:42 PM EDT | Severe Thunderstorm Warning | DTX | Saginaw | 63 min |
| Mar 30, 6:44 PM EDT | Tornado Warning | DTX | Shiawassee | 31 min |
| Mar 30, 6:47 PM EDT | Severe Thunderstorm Warning | DTX | Monroe, Wayne | 58 min |
| Mar 30, 6:49 PM EDT | Severe Thunderstorm Warning | DTX | Midland | 35 min |
| Mar 30, 6:52 PM EDT | Severe Thunderstorm Warning | DTX | Genesee, Oakland | 53 min |
| Mar 30, 6:55 PM EDT | Special Marine Warning | DTX | 99 min | |
| Mar 30, 7:05 PM EDT | Special Marine Warning | DTX | 90 min | |
| Mar 30, 7:08 PM EDT | Severe Thunderstorm Warning | DTX | Bay | 32 min |
| Mar 30, 7:15 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer, Tuscola | 60 min |
| Mar 30, 7:19 PM EDT | Severe Thunderstorm Warning | DTX | Macomb | 45 min |
| Mar 30, 7:37 PM EDT | Severe Thunderstorm Warning | DTX | Saint Clair, Sanilac | 53 min |
| Mar 30, 7:40 PM EDT | Severe Thunderstorm Warning | DTX | Huron | 53 min |
| Mar 30, 7:45 PM EDT | Special Marine Warning | DTX | 63 min |
Nearby
Tornado Warnings in Michigan, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.